Monatshefte für Mathematik

, Volume 182, Issue 2, pp 243–269

The recombination equation for interval partitions


DOI: 10.1007/s00605-016-1004-z

Cite this article as:
Baake, M. & Shamsara, E. Monatsh Math (2017) 182: 243. doi:10.1007/s00605-016-1004-z


The general deterministic recombination equation in continuous time is analysed for various lattices, with special emphasis on the lattice of interval (or ordered) partitions. Based on the recently constructed (Baake et al. in Discr Cont Dynam Syst 36:63–95, 2016) general solution for the lattice of all partitions, the corresponding solution for interval partitions is derived and analysed in detail. We focus our attention on the recursive structure of the solution and its decay rates, and also discuss the solution in the degenerate cases, where it comprises products of monomials with exponentially decaying factors. This can be understood via the Markov generator of the underlying partitioning process that was recently identified. We use interval partitions to gain insight into the structure of the solution, while our general framework works for arbitrary lattices.


Recombination equation Population genetics Markov generator Interval partitions Measure-valued equations Nonlinear ODEs Closed solution 

Mathematics Subject Classification

34G20 06B23 92D10 60J25 

Copyright information

© Springer-Verlag Wien 2016

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität BielefeldBielefeldGermany
  2. 2.Department of Applied Mathematics, School of Mathematical SciencesFerdowsi University of Mashhad (FUM)MashhadIran

Personalised recommendations